• Users Online: 159
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 6  |  Issue : 4  |  Page : 183-185

Contrast-induced encephalopathy after primary percutaneous coronary angioplasty mimicking a subarachnoid hemorrhage


1 Department of Cardiology, Çiğli State Hospital, Izmir, Turkey
2 Department of Cardiology, Katip Çelebi University, Izmir, Turkey

Correspondence Address:
Dr. Sadik Volkan Emren
Department of Cardiology, School of Medicine, Katip Celebi University, Izmir 35160
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/IJCA.IJCA_36_20

Get Permissions

Contrast-induced encephalopathy (CIE) is a rare temporary phenomenon after intravenous injection of contrast media. The prognosis is generally good. Neurological symptoms develop within hours and resolve spontaneously over days. Global syndromes such as confusion can also be seen with cortical and subcortical deficits. There is a good correlation between the volume of contrast extravasation and clinical picture. In addition, this extravasation can be confused with intracranial hemorrhage in the early stage with imaging. In this case, we presented a 62-year-old male patient who developed CIE after coronary angioplasty mimicking subarachnoid hemorrhage and spontaneously recovered on the 2nd day of the event.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed318    
    Printed20    
    Emailed0    
    PDF Downloaded35    
    Comments [Add]    

Recommend this journal